MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD INSYTE-N¿ IV CATHETER; INTRAVASCULAR CATHETER

BECTON DICKINSON MEDICAL (SINGAPORE) BD INSYTE-N¿ IV CATHETER; INTRAVASCULAR CATHETER
Catalog Number 381311
Health Effect - Clinical Code No Information (3190)
Date of Event 04/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd insyte-n¿ iv catheter tip was damaged and did not allow liquid to flow through it during use.Tests performed on the device confirmed the catheter was clogged, as the purge with "nacl" did not work, and liquid came out at the level of the screw thread rather than at the level of the bevel.The following information was provided by the initial reporter, translated from (b)(6) to english: bevelled end does not work, the liquid cannot flow.Consequences: healthcare workers cannot make a reflux, catheter not usable.Tests done on different catheters: we notice the catheter is clogged.Purge with nacl does not work.For the same batch some catheters are clogged and others are working properly.Before placing the catheter the nurse purges the catheter with nacl.It can be seen that the liquid comes out at the level of the screw thread.Not at the level of the bevel.Visually the bevel is normal.
 
Event or Problem Description
It was reported that the bd insyte-n¿ iv catheter tip was damaged and did not allow liquid to flow through it during use.Tests performed on the device confirmed the catheter was clogged, as the purge with "nacl" did not work, and liquid came out at the level of the screw thread rather than at the level of the bevel.The following information was provided by the initial reporter, translated from french to english: bevelled end does not work, the liquid cannot flow.Consequences: healtcare workers cannot make a reflux, catheter not usable.Tests done on different catheters: we notice the catheter is clogged.Purge with nacl does not work.For the same batch some catheters are clogged and others are working properly.Before placing the catheter the nurse purges the catheter with nacl.It can be seen that the liquid comes out at the level of the screw thread.Not at the level of the bevel.Visually the bevel is normal.
 
Additional Manufacturer Narrative
H.6.Investigation: our quality engineer inspected the returned units and could not identify any manufacturing related defects.A device history record review was performed and showed no non-conformances associated with this issue during the production of this batch.As a result, the root cause of the reported issue could not be determined.

Brand Name
BD INSYTE-N¿ IV CATHETER
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
MDR Report Key8565483
Report Number8041187-2019-00333
Device Sequence Number13524215
Product Code FOZ
UDI-Device Identifier30382903813118
UDI-Public30382903813118
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Catalogue Number381311
Device Lot Number8300637
Initial Date Received by Manufacturer 04/15/2019
Supplement Date Received by Manufacturer04/15/2019
Initial Report FDA Received Date04/30/2019
Supplement Report FDA Received Date08/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;